I have been using Latisse for two weeks now. I've noticed that I've been losing more lashes than usual. I'm hoping this is because the faster growing cycle is pushing out these weak lashes to make room for stronger lashes to emerge. Is that possible? I hope its not just wishful thinking. Please let me know if you've seen this result before. Thanks so much.
Shedding More Lashes Due to Latisse?
Doctor Answers 6
Losing eyelashes on Latisse
As the eyelash hairs get pushed from a resting phase to a growth phase, the resting hair will fall out. It probably happens in everyone, but some the effect is more dramatic. With Latisse, the percent of hair in the growth phase is higher. Keep using the Latisse, at least 6-8 weeks before you notice the growth.
Paradoxical shedding while using Latisse
This is extremely rare but I have gotten feedback from one patient who has reported shedding during the initial application of Latisse. Thankfully, she was able to regrow her lashes after 6 weeks of continuous application. I believe the eyelashes go through different hair cycles just like the scalp hairs, e.g. anagen (growth phase), catagen (breakdown phase), and telogen ('limbo' phase between anagen and catagen). It is possible for few predisposed individuals, the eyelashes may be pushed to the 'telogen' phase by Latisse but this phenonmenon should be transient.
Latisse and lashes
Latisse should not make you lose lashes. I would try to not firmly manipulate or put tension on the lashes as I apply to latisse to not damage the lashes you have. That could cause some lashes to fall out.
You might also like...
Losing Lashes while using Latisse
I have not seen this as an issue with Latisse use. It is probably worth checking in with your doctor in case you are having an unusual reaction to the product. It could just be you are paying close attention to your lashes and their rate of falling out may not have increased. I wouldn't be too concerned, but would have it checked out.
Latisse eyelashes effect
Hi Nicloe, What u are describing is not commonly seen. I would check with my dermatologist/ophthalmologist to make sure you do not have another process going on such as alopecia areata, or trichotillomania.
Khaled El-hoshy, MD
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.